Alert archive / Iowa / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 20, 2011, 3:02 AM CST for 13 counties in Iowa; 8 counties in Illinois. It took effect at Jan 20, 2011, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 3:02 AM CST (09:02 UTC)
- In effect from
- Jan 20, 2011, 6:00 PM CST
- Expired
- Jan 21, 2011, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Quad Cities, IA
All 21 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS43 KDVN 200902 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 AM CST THU JAN 20 2011 ...DANGEROUSLY COLD WIND CHILLS ARRIVING TONIGHT... .AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION THIS AFTERNOON WITH VERY COLD CONDITIONS EXPECTED TONIGHT INTO FRIDAY MORNING. WIND CHILLS WILL FALL INTO THE -20 TO -26 RANGE TONIGHT...LASTING INTO MID FRIDAY MORNING. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-201915- /O.NEW.KDVN.WC.Y.0001.110121T0000Z-110121T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 302 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * THIS EVENING THROUGH MID MORNING FRIDAY. * WIND CHILL VALUES OF -20 TO -26 WILL BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
5 follow-up statements
404 WWUS43 KDVN 201611 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1011 AM CST THU JAN 20 2011 ...DANGEROUSLY COLD WIND CHILLS ARRIVING TONIGHT... .AN ARCTIC COLD FRONT DROPPING SOUTH ACROSS MINNESOTA AND NORTHWEST IOWA THIS MORNING WILL SWEEP THROUGH THE REGION THIS AFTERNOON BRINGING VERY COLD CONDITIONS TONIGHT INTO FRIDAY MORNING. WIND CHILLS WILL RANGE BETWEEN 20 BELOW TO NEAR 30 BELOW ZERO AT TIMES OVERNIGHT. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-210215- /O.CON.KDVN.WC.Y.0001.110121T0000Z-110121T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 1011 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 TO 25 MPH FOR SEVERAL HOURS FOLLOWING A COLD FRONT THAT WILL SWEEP ACROSS THE AREA LATER THIS AFTERNOON. THE BRISK WINDS WILL BRING FALLING TEMPERATURES AND BITTERLY COLD WIND CHILLS. THE LOWEST WIND CHILL VALUES WILL LIKELY BE BETWEEN 7 PM AND 2 AM. * AIR TEMPERATURES WILL DROP BELOW ZERO THIS EVENING...FALLING TO A RANGE OF 5 BELOW ZERO TO 15 BELOW ZERO ACROSS THE REGION OVERNIGHT. THE COMBINATION OF BRISK WINDS AND COLD AIR TEMPERATURES WILL RESULT IN WIND CHILL VALUES AS LOW AS 20 BELOW TO 29 BELOW ZERO OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ DLS
470 WWUS43 KDVN 202140 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CST THU JAN 20 2011 ...DANGEROUSLY COLD WIND TEMPERATURES AND CHILLS TONIGHT... .AN ARCTIC COLD FRONT PUSHING SOUTH ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON WILL BRING BITTER COLD TEMPERATURES AND WIND CHILLS OVERNIGHT INTO FRIDAY MORNING. THE COMBINATION OF BITTER COLD AIR AND BRISK NORTHWEST WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS AS LOW AS 20 BELOW TO NEAR 30 BELOW ZERO AT TIMES OVERNIGHT. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-210745- /O.CON.KDVN.WC.Y.0001.110121T0000Z-110121T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 340 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * NORTHWEST WINDS WILL FROM 15 TO 25 MPH WILL CONTINUE THROUGH THE EVENING HOURS...THEN DIMINISH TO LESS THAN 10 MPH AFTER MIDNIGHT. AT THE SAME TIME...TEMPERATURES WILL FALL FROM THE TEENS AND SINGLE DIGITS EARLY...TO WELL BELOW ZERO AFTER MIDNIGHT. * THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILL READINGS FROM 10 BELOW TO 20 BELOW ZERO THIS EVENING. AFTER MIDNIGHT...ALTHOUGH WINDS WILL DIMINISH...CONTINUED FALLING TEMPERATURES WILL DRIVE WIND CHILL VALUES TO BITTER COLD LEVELS FROM 20 BELOW TO NEAR 30 BELOW ZERO INTO THE EARLY DAYLIGHT HOURS FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ DLS
000 WWUS43 KDVN 210239 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 839 PM CST THU JAN 20 2011 ...DANGEROUSLY COLD WIND CHILLS TONIGHT... .BITTERLY COLD AIR ALONG WITH BRISK NORTHWEST WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO TONIGHT. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-211245- /O.CON.KDVN.WC.Y.0001.000000T0000Z-110121T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 839 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * THE COMBINATION OF BRISK NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILL READINGS FROM 20 BELOW TO 30 BELOW ZERO. AFTER MIDNIGHT... ALTHOUGH WINDS WILL BEGIN TO DIMINISH WIND CHILLS WILL REMAIN DANGEROUSLY COLD INTO FRIDAY MORNING... AS AIR TEMPERATURES BOTTOM OUT FROM 5 BELOW TO 15 BELOW ZERO. * EXPOSED SKIN CAN EXPERIENCE FROST BITE WITHIN 30 TO 40 MINUTES WITH WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO. TAKE PRECAUTIONS AGAINST THE COLD IF VENTURING OUTDOORS TONIGHT OR TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$
114 WWUS43 KDVN 210955 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 AM CST FRI JAN 21 2011 ...DANGEROUSLY COLD WIND CHILLS THIS MORNING... .BITTERLY COLD AIR ALONG WITH NORTHWEST WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS MORNING. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-211600- /O.EXT.KDVN.WC.Y.0001.000000T0000Z-110121T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 355 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. * THE COMBINATION OF NORTHWEST WINDS OF 5 TO 15 MPH AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILL READINGS FROM 20 BELOW TO 30 BELOW ZERO THROUGH MID MORNING. * EXPOSED SKIN CAN EXPERIENCE FROST BITE WITHIN 30 TO 40 MINUTES WITH WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO. TAKE PRECAUTIONS AGAINST THE COLD IF VENTURING OUTDOORS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$ 12
259 WWUS43 KDVN 211604 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1004 AM CST FRI JAN 21 2011 ...BITTER COLD TEMPERATURES AND WIND CHILLS THIS MORNING... .TEMPERATURES AND WIND CHILLS WILL WARM SLIGHTLY INTO THE RANGE OF ZERO TO 15 BELOW THIS MORNING ACROSS THE AREA THIS MORNING. ALTHOUGH TEMPERATURES WILL REMAIN BITTERLY COLD...AND WELL BELOW ZERO IN MANY AREAS FOR MUCH OF THE MORNING...LIGHT WINDS WILL KEEP WIND CHILLS ABOVE THE DANGEROUSLY COLD VALUES OF 20 BELOW TO 30 BELOW OBSERVED EARLIER THIS MORNING. THUS...THE WIND CHILL ADVISORY THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-211715- /O.EXP.KDVN.WC.Y.0001.000000T0000Z-110121T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 1004 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. * TEMPERATURES AND WIND CHILLS WILL BE AS LOW AS 10 BELOW TO 20 BELOW ZERO THROUGH THE REST OF THE MORNING. * WHILE WIDESPREAD DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS NOT EXPECTED THROUGH THE REST OF THE MORNING. THE BITTER COLD WEATHER WILL STILL REQUIRE THOSE WHO MUST GO OUTDOORS TO BUNDLE UP. TEMPERATURES WILL BE AS LOW AS ZERO TO 10 BELOW WITH WIND CHILLS AS LOW AS 15 TO 20 BELOW AT TIMES. $$ DLS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 2:53 AM CST, 9 minutes earlier.
Area forecast discussion, Jan 20, 2:53 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 AM CST THU JAN 20 2011
.SYNOPSIS...
THE SYSTEM ADVERTISED TO BRUSH THE SOUTH WITH LIGHT SNOW IS IN FACT
BEHAVING ITSELF NICELY THIS MORNING. AS OF 2 AM...THE FARTHEST NORTH
REPORTS OF SNOW HAS BEEN AT MUSCATINE. IT APPEARS THAT ACCUMULATING
SNOW IS OCCURRING FROM THE BURLINGTON AREA SOUTHWARD. THE SOUTHERN
SYSTEM SHOULD NOT MAKE ANY FURTHER NORTHWARD PROGRESS AS IT
GENERALLY MOVES EAST TODAY. LOOKING UPSTREAM...OFF TO THE NORTH OVER
MINNESOTA AND THE DAKOTAS IS OUR NEXT MAJOR ARCTIC FRONT. AT THIS
TIME...A BAND OF SNOW SHOWERS IS ACCOMPANYING ITS PASSAGE.
&&
.SHORT TERM...TODAY AND TONIGHT...
AS THE SNOW MOVES OUT OF THE SOUTH THIS MORNING...WE SHOULD SEE THE
MOST ENJOYABLE AND QUIET PORTION OF THE DAY. SOME MINOR PREFRONTAL
WARMING SHOULD OCCUR...WITH HIGHS IN THE MID TEENS WEST...TO LOWER
20S EAST AND SOUTH BY LATE MORNING. IN THE EARLY AFTERNOON
NORTH...TO MID AFTERNOON SOUTH...THE ARCTIC FRONT SHOULD MOVE
THROUGH. WITH THE FRONT...A SIGNIFICANT INCREASE IN WIND...AND DROP
IN TEMPS IS EXPECTED. SOME FLURRIES OR SNOW SHOWERS WILL BE POSSIBLE
AS WELL...MAINLY NORTH. WINDS SUSTAINED AROUND 20 MPH WITH GUSTS TO
25 OR 30 MPH ARE LIKELY FROM EARLY AFTERNOON THROUGH EARLY EVENING.
WITH THE FALLING TEMPS...WIND CHILLS WILL BE VERY NOTABLE BY
AFTERNOON. BY THIS EVENING...WINDS WILL BACK OFF TO 10 TO 15
MPH...BUT WITH TEMPS FALLING NEAR TO BELOW ZERO THIS EVENING...WIND
CHILLS SHOULD DIP BELOW -20 IN THE NORTH HALF. A WIND CHILL ADVISORY
IS WARRANTED THROUGH FRIDAY MORNING. MODELS CONTINUE TO INDICATE
LOWS OF -20 TO -10 OVER MUCH OF THE CWA...BUT LATEST NAM AND GFS
SHOW AN INCREASE IN MID AND HIGH CLOUDS AROUND MIDNIGHT. THAT MAY
TEMPER THE WORST OF THE COLD...AND FOR NOW...WILL KEEP OUR FORECAST
CLOSE TO THE CURRENT FORECAST LOWS...WHICH ARE BETWEEN THE COLD GFS
AND MILDER NAM FORECAST. GENERALLY THIS IS -5 SOUTH...WITH -8 TO -14
NORTH OF I-80. IF SKIES ARE CLEAR AFTER MIDNIGHT...WE WILL BE MUCH
COLDER!
..ERVIN..
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
FORECAST FOCUS CONTINUES TO BE ON TIMING/STRENGTH OF RATHER FREQUENT
CLIPPERS WITH MODEL DIFFERENCES GALORE ESPECIALLY FARTHER IN TIME.
FRIDAY AND FRIDAY NIGHT...MEDIUM TO HIGH CONFIDENCE IN A FLUFFY SNOW
EVENT AS FAST MOVING CLIPPER SWEEPS THROUGH THE CWA. MAJORITY OF THE
OPERATIONAL MODELS HAVE BEEN CONSISTENT FOR SEVERAL DAYS NOW WITH
SHOWING THIS SYSTEM. NICE WARM AIR ADVECTION DEVELOPS DURING THE DAY
AHEAD OF THE CLIPPER BUT INITIALLY DRY AIR IN THE LOW LEVELS WILL
KEEP THE SNOW ALOFT. HOWEVER DURING THE AFTERNOON AND INTO FRIDAY
NIGHT SATURATION SHOULD BE COMPLETE. BUFKIT INDICATES OMEGA IN THE
DENDRITIC GROWTH ZONE WITH NEARLY 200 MB DEEP GROWTH ZONE. SO A NICE
STEADY LIGHT SNOW WITH THE POTENTIAL FOR BRIEF MODERATE INTENSITY.
THIS SHOULD BE A QUICK HITTER WITH LESS THAN 12 HOURS OF STEADY SNOW.
HAVE RAISED POPS TO LIKELY ACROSS MOST OF THE CWA.
TEMPERATURES WILL BE COLD ON FRIDAY WITH MAX READINGS ONLY IN THE
SINGLE DIGITS. WILL BE USING A 20:1 SNOW RATIO BUT COULD EASILY BE
SOMEWHAT HIGHER. STILL COMING UP WITH A SUB-ADVISORY EVENT WITH A
WIDESPREAD 1 TO 2 INCH ACCUMULATION OF FLUFF. A FEW 3 INCH AMOUNTS TO
BE CONSIDERED.
AFTERWARDS CONFIDENCE LOWERS AS MODELS STRUGGLING WITH
TIMING/INTENSITY OF CLIPPERS. THE GEM IS SCARY SHOWING A RATHER
HEALTHY SYSTEM FOR SATURDAY NIGHT INTO SUNDAY WITH SEVERAL INCHES OF
ACCUMULATION. HOWEVER THE ECM/GFS ARE DRY FOR THE DVN CWA...KEEPING
THE SYSTEM WELL TO OUR WEST. WILL PASS CONCERNS ON TO LATER SHIFTS
TO MONITOR.
GFS/ECM HAVE HINTED FOR DAYS NOW THAT SUNDAY NIGHT AND MONDAY IS
ANOTHER PERIOD FOR ACCUMULATING SNOW. HOWEVER TRACK AND INTENSITY IS
INCONSISTENT SO WILL JUST KEEP CHANCES POPS FOR NOW. SOME MODERATION
IN TEMPS OCCUR EARLY NEXT WEEK BUT STILL CONTINUED BELOW NORMAL.
..HAASE..
&&
.AVIATION...
MVFR CIGS AROUND 3000 FT...WITH VISIBILITIES BETWEEN 2 AND 4 MILES
IN SNOW WILL CONTINUE AT BRL THROUGH 14Z TODAY...BEFORE IMPROVING TO
VFR BY 16Z. OTHERWISE TAF SITES WILL BE VFR THIS MORNING...WITH
GRADUALLY INCREASING WEST WINDS. A STRONG COLD FRONT WILL SWEEP
THROUGH ALL SITES BETWEEN 17Z AT CID...TO BRL AT 20Z. WITH THE FRONT
AND BEHIND IT...A BRIEF MVFR CIG WILL BE POSSIBLE WITH A QUICK SNOW
SHOWER. OTHERWISE THE MAIN AFFECT WILL BE GUSTY NORTHWEST WINDS OF
18KTS...GUSTING TO 25 KTS. THESE WINDS WILL DECREASE TO UNDER 14KTS
BY 02Z. VFR CONDITIONS WILL BE FOUND FROM 00Z TO 12Z TONIGHT.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-
JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.
IL...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
FOR BUREAU-CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK ISLAND-
STEPHENSON-WHITESIDE.
MO...NONE.
&&
ERVIN/HAASE/ERVINHazardous weather outlook, Jan 19, 4:13 AM CST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 413 AM CST WED JAN 19 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 413 AM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL SPREAD OVER THE AREA THIS EVENING AND OVERNIGHT...MAINLY SOUTH OF INTERSTATE 80. AT THIS TIME...1 TO 3 INCHES OF SNOW APPEAR POSSIBLE ALONG AND SOUTH OF HIGHWAY 34...IN SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. NORTH OF HIGHWAY 34...ACCUMULATIONS SHOULD BE VERY LIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA THURSDAY AFTERNOON. A PERIOD OF SNOW SHOWERS AND GUSTY WINDS SHOULD ACCOMPANY THE FRONT. THERE MAY BE SOME BLOWING AND DRIFTING ESPECIALLY IN RURAL AND OPEN AREAS. THE COLDEST AIR OF THE WINTER SO FAR WILL SETTLE INTO THE REGION THURSDAY NIGHT AND FRIDAY. WIND CHILL READINGS OF 20 TO 25 BELOW IS POSSIBLE...MAINLY ALONG AND NORTH OF INTERSTATE 80. A FAST MOVING CLIPPER SYSTEM MAY PRODUCE AN INCH OR TWO OF FLUFFY SNOW FRIDAY AFTERNOON AND FRIDAY NIGHT OVER MUCH OF THE OUTLOOK AREA. ANOTHER CLIPPER MAY SPREAD MORE ACCUMULATING SNOW INTO THE AREA ABOUT MONDAY. IT IS TOO EARLY TO DETERMINE EXACT AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...REPORTS OF SNOWFALL AMOUNTS OF AN INCH OR MORE WOULD BE APPRECIATED TONIGHT. ERVIN/HAASE
In the hours before
Local storm report, Jan 20, 2:20 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 AM CST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM SNOW 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
01/20/2011 M1.0 INCH VAN BUREN IA TRAINED SPOTTER
SO FAR.
&&
ERVINNearby
Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Illinois, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.